MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: k122796.The event is currently under investigation.
 
Event or Problem Description
It was reported a.014 cxi catheter was advanced though the.014 wire into the peroneal artery and broke off.Reportedly all fragments were removed and the procedure continued.A section of the device did not remain inside the patients body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Evaluation: a review of the complaint history, device history record, documentation, review of instructions for use (ifu) , review of manufacturing instructions (mi), quality control (qc) and a visual inspection of the complaint device was conducted.A visual inspection of the returned device was conducted during the investigation.The cxi catheter separated 28cm distal of the bond joint.The distal portion of the device contained several kinks along the shaft, was lodged onto the wire guide, and measured 123.5 cm in length.The separation site did not have any signs of jaggedness or notable elongation.It is likely that the damage to the distal catheter segment occurred during removal of the device.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The ifu supplied with the device states: "the cxi support catheter with hydrophilic coating is a braided, kink-resistance catheter designed to facilitate wire guide exchange, infusion, and wire guide support.The cxi support catheter is intended for use in small vessel or superselective anatomy for diagnostic and interventional procedures, including peripheral use.Maximum recommended infusion pressure is 1200psi.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided the root cause is unknown and no conclusion can be drawn.We will continue to monitor for similar complaints.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6096114
Report Number1820334-2016-01288
Device Sequence Number16217005
Product Code KRA
UDI-Device Identifier00827002183735
UDI-Public(01)00827002183735(17)190602(10)7017261
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-2.3-14-150-0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/11/2016
Supplement Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1